Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Residual finiteness of surface groups


Author: John Hempel
Journal: Proc. Amer. Math. Soc. 32 (1972), 323
MSC: Primary 55A05; Secondary 20J99
DOI: https://doi.org/10.1090/S0002-9939-1972-0295352-2
MathSciNet review: 0295352
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is known [2] that free groups, and more generally fundamental groups of 2-manifolds [1], are residually finite. We give here an elementary proof of these facts.


References [Enhancements On Off] (What's this?)

  • [1] G. Baumslag, On generalised free products, Math. Z. 78 (1962), 423-438. MR 25 #3980. MR 0140562 (25:3980)
  • [2] F. Levi, Über die Untergruppen der freien. II, Math. Z. 37 (1933), 90-97. MR 1545385

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55A05, 20J99

Retrieve articles in all journals with MSC: 55A05, 20J99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0295352-2
Keywords: 2-manifolds, residual finiteness
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society